MAUDE Adverse Event Report: RESPIRONICS INC COMFORTGEL BLUE FULL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC COMFORTGEL BLUE FULL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1081821
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cancer (3262)
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware that a user alleges, according to his dermatologist, usage of a mask caused him to develop skin cancer on his head.The exact date of the event is unknown.No further information is available at this time.The manufacturer's investigation is ongoing.Upon completion of the manufacturer's investigation a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer made several attempts to have the device returned for evaluation.To date, no product has been returned; therefore, no evaluation has been completed.If the device is returned following the submission of this report, a supplemental follow up report will be submitted with investigative findings.
 
Additional Manufacturer Narrative
The manufacturer received the device for evaluation and could not determine a root cause for the complaint.No defects or failures were observed and the device was found to meet the manufacturer's required specifications.The comfortgel blue mask meets all relevant standards for bio-compatibility.The user is warned "some users may experience skin redness, irritation, or discomfort.If this happens, discontinue use and contact your healthcare professional." the manufacturer's assessment concludes that a failure of the device did not cause or contribute to the reported incident.

Brand Name
COMFORTGEL BLUE FULL
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville, pa
MDR Report Key9706299
Report Number2518422-2020-00369
Device Sequence Number14282630
Product Code BZD
UDI-Device Identifier00606959021037
UDI-Public00606959021037
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1081821
Device Catalogue Number1081821
Device Lot Number160630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/11/2020
06/03/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/11/2020
06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;